Home > Research > Publications & Outputs > A continuous-time diffusion limit theorem for d...
View graph of relations

A continuous-time diffusion limit theorem for dynamical decoupling and intrinsic decoherence

Research output: Contribution to journalJournal articlepeer-review

Published
Close
Article number155301
<mark>Journal publication date</mark>17/04/2015
<mark>Journal</mark>Journal of Physics A: Mathematical and Theoretical
Issue number15
Volume48
Number of pages27
Publication StatusPublished
Early online date25/03/15
<mark>Original language</mark>English

Abstract

We discuss a few mathematical aspects of random dynamical decoupling, a key tool procedure in quantum information theory. In particular, we place it in the context of discrete stochastic processes, limit theorems and CPT semigroups on matrix algebras. We obtain precise analytical expressions for expectation and variance of the density matrix and fidelity over time in the continuum-time limit depending on the system Lindbladian, which then lead to rough short-time estimates depending only on certain coupling strengths. We prove that dynamical decoupling does not work in the case of intrinsic (i.e., not environment-induced) decoherence, and together with the above estimates this yields a novel method of partially identifying intrinsic decoherence.